Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 165, NWS Fort Worth, TX

May 10, 2021Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 9:00 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 9:00 PM CDT (02:00 UTC)
Expired
May 10, 2021, 9:30 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 29 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:15 PM CDTHAIL 13 N Mansfield, TXQUARTER HAIL REPORTED AT INTERSECTION OF TURNER-WARNELL AND MATLOCK.
May 10, 9:17 PM CDTHAIL 13 Nne Mansfield, TXREPORT FROM MPING: QUARTER (1.00 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

757 
WUUS54 KFWD 110200
SVRFWD
TXC113-439-110230-
/O.NEW.KFWD.SV.W.0165.210511T0200Z-210511T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
900 PM CDT Mon May 10 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Tarrant County in north central Texas...
  Southwestern Dallas County in north central Texas...

* Until 930 PM CDT.

* At 859 PM CDT, a severe thunderstorm was located near Kennedale,
  moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* This severe thunderstorm will be near...
  Cedar Hill around 920 PM CDT.
  Desoto, Duncanville, and Lancaster around 930 PM CDT.

LAT...LON 3276 9677 3255 9676 3255 9724 3262 9728
      3271 9724
TIME...MOT...LOC 0159Z 268DEG 27KT 3262 9715 

HAIL...1.00IN
WIND...<50MPH
$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:20 PM CDT, 40 minutes earlier.

Area forecast discussion, May 10, 8:20 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
820 PM CDT Mon May 10 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday/

Ample MUCAPE and effective shear combined with isentropic upglide
above the frontal inversion to result in numerous thunderstorms
across North Texas this evening. A hail threat will be maintained
with this activity due to steep lapse rates and the ability for
convection to take on an elevated supercellular storm mode.
Convection should be able to continue through the rest of this
evening, but may lessen overnight as the column experiences
convective overturning and undergoes some modest stabilization.

Another round of widespread convection should materialize
sometime tomorrow morning with another strong wave of isentropic
ascent. This should traverse most of the CWA throughout the
course of the day. More marginal lapse rates through the mid
levels and slightly weaker shear are expected to be in place as
this occurs, which should keep the potential for strong/severe
storms lower than this evening's convection. However, some sub-
severe hail will certainly be possible with more robust cells. The
main concern may be from heavy rainfall and flooding with
isolated areas possibly receiving a few inches in a short time
span. This wave should taper off from west to east late tomorrow
afternoon or evening.

Outside of convective chances, other forecast concerns include the
potential for some dense fog tonight, while abnormally cool
conditions persist. The main area for fog potential will be
roughly west of I-35 and south of I-20, and we'll need to keep an
eye on a potential Dense Fog Advisory overnight. Temperatures
will mostly hover in the mid 50s to upper 60s for the next 36
hours beneath overcast skies with some mist/drizzle possible
elsewhere.

-Stalley

&&

.LONG TERM... /Issued 339 PM CDT Mon May 10 2021/
/Tuesday night Through Next Weekend/

Another cold front arrives in late Tuesday afternoon and night
period across the area, as a strong mid level impulse moves
gradually to the south and east of the CWA through Wednesday
morning. This will continue the highest rain chances across
Central and East Texas, while continuing the well below normal and
wet conditions. I did begin to undercut the NBM PoPs gradually
after midnight and through Wednesday, as the CWA begins to
experience gradually increasing mass subsidence aloft. I
maintained lower thunderstorm possibilities versus actual PoPs, as
enough MUCAPE and steep enough lapse rates linger to allow for
some discharge potential above the cool near surface frontal
layer. Though the potential for localized heavy rainfall and an
isolated flood threat continue Tuesday evening, I expect the
heavier convective rainfall to begin shifting toward the Texas
Coast and the Lower Mississippi River Valley as we move into early
Wednesday. Little diurnal range between low and high temperatures
Wednesday are expected to continue as low level cold advection
and expansive cloud cover keep temperatures from responding.
Continuing cloud cover from weak isentropic low level ascent over
the shallow frontal boundary and light northeast winds will likely
keep things cool and moist Wednesday night. Decreasing clouds and
increasing insolation on Thursday should allow for a gradual
modification of the airmass and a warm up back into upper 60s to
mid 70s on Thursday. This will be the transition day and likely
the trickiest day to forecast temperatures, as temperatures could
be warmer, or cooler if cloud cover decreases more or less than
currently depicted in the forecast.

Increasing ridging aloft across the Western U.S. and Rockies will
bring a drier northwest flow regime across North and Central
Texas by Friday. Shortwave ridging then takes hold for much of the
weekend, before breaking down in response to a lead shortwave
transiting the area well in advance of an organizing and
strengthening trough over the Great Basin well to the west. At the
surface, strengthening lee cyclogenesis across the Central High
Plains will bring gusty southerly surface winds and moisture
return back northward across the area moving into next weekend.
This will also bring the humidity back northward, as well as more
seasonable temperatures indicative of mid-May around here. Lows in
the 60s and humid highs in the 80s will make their return.

Though low convective chances increase late Saturday and into
Sunday, it doesn't appear severe weather will be a major issue
due to a strengthening elevated mixed layer/capping inversion
across the area. The more established severe weather threat
appears to be confined across West Texas and the Texas Panhandle
in the vicinity of an established surface dryline, hotter
temperatures likely in the 90s, and strong instability that
correlate with increasingly divergent mid level flow over that
area. Deterministic models want to cut off and deepen the energy
across the Desert Southwest and Northwest Mexico early next week,
while ensembles prefer a deep, but slow-moving open trough that
brings off and on convective chances to the Southern Plains. As is
usually the case with deep, southern latitude systems, finer
details and and potential for more significant weather will likely
iron themselves out with time.

05/

&&

.AVIATION... /NEW/
/00z TAFs/

A few more hours of TSRA impacts are possible at DFW area airports
before convection tapers off somewhat later this evening.
Afterwards, predominantly IFR or even LIFR conditions should exist
into tomorrow morning at all TAF sites. Another round of TSRA is
expected sometime tomorrow morning with additional TSRA expected at
all TAF sites. Right now, the most likely window for this would
be about 15z to 19z, but this timing could change by a couple
hours in either direction depending on trends. Activity should
taper off from west to east in the afternoon or evening.
Otherwise, some visibility reductions are possible throughout the
period, particularly at Waco tomorrow morning when some borderline
dense fog is possible. Poor flying conditions with IFR/LIFR cigs
should persist into tomorrow night.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    56  64  57  67  55 /  80  90  60  20  10
Waco                60  68  58  66  56 /  50  90  70  40  20
Paris               54  59  54  65  51 /  70  90  60  20  10
Denton              54  61  54  65  52 /  70  90  50  20  10
McKinney            55  60  55  66  53 /  80  90  50  20  10
Dallas              58  64  58  67  56 /  90  90  60  20  10
Terrell             56  63  55  66  52 /  90  90  60  20  10
Corsicana           59  68  58  67  55 /  70  90  70  30  20
Temple              59  71  60  67  56 /  40  80  70  40  20
Mineral Wells       54  62  53  64  51 /  50  90  40  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 10, 5:50 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
550 PM CDT Mon May 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
550 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorm chances will continue through tonight. A few strong to
severe storms containing hail are possible, especially in North Texas
this evening. Gusty storm outflow winds can't be ruled out across
eastern Central Texas if storms develop near a stalled front. In
addition, brief heavy rainfall may also result in minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances will continue through Wednesday. While the
overall severe weather threat will be low, localized heavy rainfall
may lead to isolated instances of flash flooding across eastern
Central Texas late Tuesday into Tuesday night. Mainstem rivers across
this area may also experience enough run off for the potential for
minor flooding in nearby farmland.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, May 10, 7:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             2 NNW PONDER            33.21N 97.31W
05/10/2021  M3.00 INCH       DENTON             TX   PUBLIC

            SOCIAL MEDIA IMAGE OF MEASURED 3 INCH HAIL.
            TIME ESTIMATED VIA RADAR.

&&
Special weather statement, May 10, 8:13 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
813 PM CDT Mon May 10 2021

TXZ130-110145-
Erath TX-
813 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH COUNTY UNTIL
845 PM CDT...

At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huckabay, or 15 miles northwest of Stephenville, moving northeast at
35 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Huckabay around 820 PM CDT.
  Morgan Mill around 840 PM CDT.

LAT...LON 3251 9847 3251 9807 3244 9803 3243 9803
      3224 9841 3231 9848
TIME...MOT...LOC 0113Z 232DEG 30KT 3235 9843

25
Local storm report, May 10, 8:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             16 N DODD CITY          33.81N 96.07W
05/10/2021  E2.00 INCH       FANNIN             TX   PUBLIC

            SOCIAL MEDIA IMAGE OF HAIL IN ELWOOD, TX.
            TIME ESTIMATED VIA RADAR.

&&
Local storm report, May 10, 8:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             11 NNE BONHAM           33.75N 96.14W
05/10/2021  E2.00 INCH       FANNIN             TX   TRAINED SPOTTER

            2 DIAMETER HAIL COVERING ROAD AT FM273 AND
            CR2200 NEAR IVANHOE.

&&

MSS
Special weather statement, May 10, 8:47 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
847 PM CDT Mon May 10 2021

TXZ118-110215-
Tarrant TX-
847 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TARRANT COUNTY UNTIL
915 PM CDT...

At 846 PM CDT, Doppler radar was tracking a strong thunderstorm over
Everman, moving east at 20 mph.

Nickel size hail will be possible with this storm.

 This strong thunderstorm will be near...
  Kennedale around 855 PM CDT.
  Mansfield around 905 PM CDT.

LAT...LON 3255 9704 3255 9733 3266 9736 3274 9704
TIME...MOT...LOC 0146Z 260DEG 18KT 3262 9726

25
Local storm report, May 10, 9:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             1 NE EVERMAN            32.64N 97.27W
05/10/2021  U1.25 INCH       TARRANT            TX   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&

MSS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:05 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson55 min
May 10, 7:19 PM CDTSpecial Weather StatementFWDHunt26 min
May 10, 7:22 PM CDTSpecial Weather StatementFWDDallas23 min
May 10, 7:36 PM CDTSpecial Weather StatementFWDDallas24 min
May 10, 7:38 PM CDTSpecial Weather StatementFWDJohnson37 min
May 10, 8:13 PM CDTSpecial Weather StatementFWDErath32 min
May 10, 8:17 PM CDTSevere Thunderstorm WarningFWDErath43 min
May 10, 8:47 PM CDTSpecial Weather StatementFWDTarrant28 min
May 10, 8:56 PM CDTAreal Flood AdvisoryFWDHood, Johnson, Parker, Tarrant3 hr
May 10, 9:27 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman63 min
May 10, 9:30 PM CDTSpecial Weather StatementFWDFannin45 min
May 10, 9:50 PM CDTSpecial Weather StatementFWDHunt25 min
May 10, 10:07 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall42 min
May 10, 10:11 PM CDTSpecial Weather StatementFWDFannin49 min
May 10, 10:26 PM CDTAreal Flood AdvisoryFWDDallas3 hr
May 10, 10:29 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman61 min
May 10, 11:00 PM CDTRiver Flood WarningFWDDallas, Denton37 hr
May 10, 11:00 PM CDTRiver Flood WarningFWDHunt46 hr
May 10, 11:00 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall57 hr
May 10, 11:32 PM CDTSpecial Weather StatementFWDKaufman43 min
May 11, 12:42 AM CDTRiver Flood WarningFWDDallas2 hr
May 11, 12:51 AM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt3 hr
May 11, 1:10 AM CDTSpecial Weather StatementFWDVan Zandt50 min
May 11, 3:20 AM CDTFlash Flood WatchFWDAnderson, Delta, Freestone, Henderson, Hopkins, Hunt and 6 more15 hr
May 11, 11:12 AM CDTSpecial Weather StatementFWDCherokee18 min
May 11, 12:38 PM CDTSpecial Weather StatementFWDErath37 min
May 11, 12:48 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
May 11, 1:42 PM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
May 11, 1:52 PM CDTRiver Flood WarningFWDDallas11 hr
May 11, 2:02 PM CDTSpecial Weather StatementFWDLeon28 min
May 11, 2:09 PM CDTSpecial Weather StatementFWDHenderson36 min
May 11, 2:30 PM CDTSevere Thunderstorm WarningFWDLeon28 min
May 11, 2:37 PM CDTAreal Flood AdvisoryFWDKaufman3 hr
May 11, 3:01 PM CDTSpecial Weather StatementFWDAnderson29 min
May 11, 3:16 PM CDTSpecial Weather StatementFWDBell29 min
May 11, 3:35 PM CDTSpecial Weather StatementFWDFalls25 min
May 11, 4:04 PM CDTRiver Flood WarningFWDDallas40 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.